Post A Day

Lamotrigine: The Side Effects – High Blood Pressure

The NHS website has a whole page dedicated to lamotrigine – its functions and side effects and the things its used to treat. Reading through it there are the usual recommendations of this that and the other but no mention of the mortally high blood pressure rate it can cause. This horrifies me – having just come off the drug to see if my blood pressure would come down and it has consistently over the 8 weeks I reduced my dose and I am now just waiting for it to leave my system completely but day one of no dose and my levels were arguably in the normal range. Bare in mind as well that I was only taking a 200mg dose – maximum does is 700mg!

As I said in my previous post my doctor should have been reviewing me every 12 months and whilst I appreciate on recent occasion that it has not been that easy that doesn’t account for the years previously before I moved back from University (my doctors there always monitored me) I genuinely wonder how much longer this could have carried on before something untoward might have happened.

Whilst I fully appreciated that this might not be an issue for the majority of lamotrigine users it is however scary the number of people who have spoken out on epilepsy forums so I feel like this is something that needs to be addressed by NICE (National Institute of Clinical Excellence) and pretty damn quickly. It is not a cheap drug by any means so it is using significant resources when doctors are prescribing it (we all know how much they love saving money).

Some would probably say that I am being overly dramatic – to you I say think about if it was your body or your childs body – would you want to knowingly create a ticking time bomb?

If you would like to grab a copy of my book and support my writing it is available in both print and kindle version check out the links below. Donate to your favourite charity when you buy my book using Amazon Smile!

Leave a Reply

Your email address will not be published.